MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036125150
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During analysis, the coil delivery wire was seen to be kinked/bent and the main coil was found to be prematurely detached/separated during use.Functional testing could not be performed as the coil was not returned.The reported event could not be confirmed; however, the analysis results are consistent with the reported event.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information received from the customer indicated that continuous flush was not maintained throughout the procedure and an incompatible non-stryker microcatheter was used, which is likely to have caused the user to experience friction and contributed to the product problem codes noted.Additional information received from the customer indicated that continuous flush was not maintained throughout the procedure and an incompatible non-stryker microcatheter (0.021 in) was used, which is likely to have caused the user to experience friction and contributed to the product problem codes noted.The dfu states continuous flush is to be maintained throughout the procedure and "target detachable coils are compatible with stryker neurovascular 2-tip marker microcatheters (min.Internal diameter 0.41 mm [0.016 in], max.Internal diameter 0.48 mm [0.019 in]).".Therefore, based on the current information available, the as reported issue of 'coil in catheter friction' and as analyzed ' main coil prematurely detached/separated during use' will be assigned 'user error'.An assignable cause of handling damage will be assigned to the 'coil delivery wire kinked/bent' as it is most likely that this damage to the delivery wire occurred due to handling of the device during use.
 
Event or Problem Description
It was reported that during procedure when the subject coil deployment operation was performed in the blood vessel, resistance was felt at the middle part and could not be used.The physician removed the subject coil and replaced it with another coil.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.Analysis of the returned device found the main coil prematurely detached/separated during use.There were no clinical consequences to the patient reported as a result of this event.

Brand Name
TARGET XL 360 SOFT 5MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12278609
Report Number3008881809-2021-00324
Device Sequence Number11912108
Product Code HCG
UDI-Device Identifier07613327128291
UDI-Public07613327128291
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2023
Device Model NumberM0036125150
Device Catalogue NumberM0036125150
Device Lot Number22438604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2021
Initial Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (NON STRYKER MANUFACTURER)